Alabama, 2005Hail in Alabama, March 27, 2005
March 27, 2005 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 27, 9:48 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 27, 9:48 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 AM CST SUN MAR 27 2005
.UPDATE...
THE MAIN REASON FOR THE UPDATE IS FOR TORNADO WATCH 97 FOR THE
SOUTHEAST COUNTIES.
AT 15Z MSAS ANALYZED THE SURFACE LOW AROUND TUSCALOOSA. THE COLD
FRONT EXTENDED WESTWARD AND IT WAS EAST OF MERIDIAN AND WEST
OF MOBILE. THIS FRONT WILL CONTINUE TO MOVE EASTWARD TODAY.
THE WARM FRONT IS SOMEWHERE AROUND CALERA TO NORTH OF ALEX CITY.
THIS PUTS THE SOUTHEAST FORECAST AREA IN THE DANGEROUS WARM
SECTOR. STORMS ARE BEGINNING TO FIRE IN THE WARM AREA AND EXPECT
THIS TREND TO CONTINUE THROUGH THE MORNING HOURS.
THE BEST GUESS WOULD BE FOR THE WARM SECTOR TO LIFT NORTHWARD
AS THE COLD FRONT PUSHES EASTWARD. THIS WILL MOVE THE SEVERE
THREAT NORTH THROUGH THE DAY.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 5 PM FOR LEE...MACON...RUSSELL...BULLOCK...
MONTGOMERY...LOWNDES...PIKE...AND BARBOUR
&&
80/80
Hazardous weather outlook, Mar 27, 7:33 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 AM CST SUN MAR 27 2005
ALZ011>015-017>050-281333-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
733 AM CST SUN MAR 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT).
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL
OF CENTRAL ALABAMA TODAY.
TODAY...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED TO DEVELOP
ACROSS THE AREA. BY LATE MORNING...SKIES WILL BEGIN TO
CLEAR AND THE AIR SHOULD DESTABILIZE QUICKLY ALLOWING FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS AHEAD OF AN APPROACHING COLD
FRONT.
THE SPECIFIC THREAT WITHIN THE MODERATE RISK WILL VARY NORTHWEST TO
SOUTHEAST. THE MAIN THREAT ACROSS AREAS SOUTH OF INTERSTATE
20 AND 59 WILL BE LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES,
AS THE AIR WILL BE MORE UNSTABLE AND SHEAR WILL BE GREATER. THE RISK
OF TORNADOES MAY INCREASE WITH ANY SUPERCELL THUNDERSTORM DEVELOPMENT
AHEAD OF THE COLD FRONT IN THIS AREA. ACROSS NORTHWEST SECTIONS, THE
MAIN SEVERE THREAT WILL BE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).
BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY...WHICH SOME MAY BE
STRONG ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE NEEDED TODAY.
KH/JDD
In the hours before
Local storm report, Mar 27, 7:04 AM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 AM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
03/27/2005 MONTGOMERY AL EMERGENCY MNGR
LAMAR ROAD IS CLOSED AND FLOODING IS OCCURRING UP TO CAR
DOORS.
&&
KH/99Special weather statement, Mar 27, 8:28 AM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
828 AM CST SUN MAR 27 2005
ALZ050-271603-
828 AM CST SUN MAR 27 2005
THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO
WATCH NUMBER 96...
BARBOUR
NO COUNTIES REMAIN IN THIS WATCH.
Local storm report, Mar 27, 11:58 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 AM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL MILLBROOK 32.49N 86.37W
03/27/2005 1.00 INCH ELMORE AL PUBLIC
1129 AM HAIL MILLBROOK 32.49N 86.37W
03/27/2005 0.88 INCH ELMORE AL EMERGENCY MNGR
1130 AM HAIL MILLBROOK 32.49N 86.37W
03/27/2005 0.88 INCH ELMORE AL BROADCAST MEDIA
1148 AM HAIL 5 NE WETUMPKA 32.60N 86.14W
03/27/2005 1.00 INCH ELMORE AL AMATEUR RADIO
1150 AM HAIL 5 NE WETUMPKA 32.60N 86.14W
03/27/2005 1.75 INCH ELMORE AL EMERGENCY MNGR
&&
KH/99Hail, Tallapoosa
- When
- March 27, 11:59 AM CST to 12:34 PM CST
- Where
- Tallapoosa County, 9 mi SW of Dadeville
- Measured
- 3 in hail
- Property damage
- $33,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.750, -85.867
The supercell thunderstorm that produced hail across Elmore County strengthened and continued to produce hail all the way across Tallapoosa County. The largest hail reported was 3 inches in diameter. Several vehicles suffered hail damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Georgia, March 27, 2005$2.3 million · 2.75 in hail · 40 events
- Hail and Damaging Wind in Kentucky, March 27, 2005$250,000 · 1.75 in hail · 3 events
- Strong Wind in Alabama, March 27, 2005$178,000 · 1 event
- Hail and Damaging Wind in Alabama, March 27, 2005$120,000 · 2.75 in hail · 3 events
- Damaging Wind in Alabama, March 27, 2005$100,000 · 55 kt wind · 1 event
- Flash Flood in Alabama, March 27, 2005$75,000 · 1 event
- Flooding in Georgia, March 27 to 28, 2005$25,000 · 15 events
- Flash Flood in Alabama, March 27, 2005$38,000 · 1 event
- Damaging Wind in Tennessee, March 27, 2005$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, March 27, 2005$25,000 · 60 kt wind · 1 event
- Flooding in Georgia, March 27, 200520 events
- Flash Flood in Alabama, March 27, 2005$22,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445123.